Alert archive / Alabama / Small Craft Advisories in 2013

Small Craft Advisory 72, NWS Mobile, AL

December 22, 2013

NWS Mobile, AL issued this small craft advisory at Dec 22, 2013, 10:01 PM CST. It was in force for 44 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2013, 10:01 PM CST (04:01 UTC)
Expired
Dec 24, 2013, 6:00 PM CST
In force
44 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

730 
WHUS74 KMOB 230401
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1001 PM CST SUN DEC 22 2013

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR THE GULF COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE
LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA...

.A STRONG OFFSHORE FLOW WILL PERSIST OVER THE MARINE AREA THROUGH
TUESDAY AS A BROAD SURFACE RIDGE OF HIGH PRESSURE OVER THE NORTHERN
PLAINS STATES BUILDS SLOWLY SOUTH TO THE NORTHERN GULF THROUGH
FRIDAY.

GMZ631-632-650-655-670-675-231515-
/O.NEW.KMOB.SC.Y.0072.131223T0401Z-131224T1800Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1001 PM CST SUN DEC 22 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TUESDAY. 

* WINDS...20 TO 25 KNOTS WITH HIGHER GUSTS. 

* SEAS...BUILDING TO AROUND 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
6 follow-up statements
314 
WHUS74 KMOB 231111
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
511 AM CST MON DEC 23 2013

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS
OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER END
OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA THROUGH
TUESDAY AFTERNOON...

.A STRONG OFFSHORE FLOW WILL PREVAIL OVER THE MARINE AREA THROUGH
TUESDAY AS HIGH PRESSURE BUILDS FROM THE CENTRAL PLAINS STATES TO THE
NORTHERN GULF OF MEXICO. 

GMZ631-632-650-655-670-675-231900-
/O.EXT.KMOB.SC.Y.0072.000000T0000Z-131225T0000Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
511 AM CST MON DEC 23 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST TUESDAY...

* WINDS...NORTH 20 TO 25 KNOTS WITH HIGHER GUSTS.

* WAVES AND SEAS...WAVES ROUGH OVER LOWER MOBILE BAY AND THE
  MISSISSIPPI SOUND. SEAS BUILDING TO 5 TO 7 FEET OVER THE OFFSHORE
  WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
079 
WHUS74 KMOB 231936
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
136 PM CST MON DEC 23 2013

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS OF
ALABAMA AND NORTHWEST FLORIDA OUT 60 NM UNTIL 6 PM CST TUESDAY...

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR ALL BAYS AND SOUNDS OF
ALABAMA AND NORTHWEST FLORIDA UNTIL NOON CST TUESDAY...

.A STRONG OFFSHORE FLOW WILL PREVAIL OVER THE MARINE AREA THROUGH
TUESDAY AFTERNOON AS HIGH PRESSURE BUILDS FROM THE CENTRAL PLAINS
STATES TO THE NORTHERN GULF OF MEXICO.

GMZ630-633>635-240345-
/O.EXB.KMOB.SC.Y.0072.000000T0000Z-131224T1800Z/
NORTHERN MOBILE BAY-PERDIDO BAY-PENSACOLA BAY SYSTEM-
CHOCTAWHATCHEE BAY-
136 PM CST MON DEC 23 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TUESDAY. 

* WINDS...NORTH 19 TO 24 KNOTS WITH HIGHER GUSTS.

* WAVES...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ631-632-240345-
/O.EXT.KMOB.SC.Y.0072.000000T0000Z-131224T1800Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
136 PM CST MON DEC 23 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TUESDAY...

* WINDS...NORTH 19 TO 24 KNOTS WITH HIGHER GUSTS.

* WAVES...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ650-655-670-675-240345-
/O.CON.KMOB.SC.Y.0072.000000T0000Z-131225T0000Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
136 PM CST MON DEC 23 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
TUESDAY...

* WINDS...NORTH 20 TO 25 KNOTS WITH HIGHER GUSTS.

* SEAS...SEAS BUILDING TO 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
459 
WHUS74 KMOB 240310
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
910 PM CST MON DEC 23 2013

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS
OF ALABAMA AND NORTHWEST FLORIDA OUT 60 NM UNTIL 6 PM CST
TUESDAY...

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR ALL BAYS AND
SOUNDS OF ALABAMA AND NORTHWEST FLORIDA UNTIL NOON CST TUESDAY...

.A STRONG OFFSHORE FLOW WILL PREVAIL OVER THE MARINE AREA THROUGH
TUESDAY AFTERNOON AS HIGH PRESSURE BUILDS FROM THE CENTRAL PLAINS
STATES TO THE NORTHERN GULF OF MEXICO.

GMZ650-655-670-675-241200-
/O.CON.KMOB.SC.Y.0072.000000T0000Z-131225T0000Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
910 PM CST MON DEC 23 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
TUESDAY...

* WINDS...NORTH 20 TO 25 KNOTS WITH HIGHER GUSTS.

* SEAS...SEAS BUILDING TO 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ630>635-241200-
/O.CON.KMOB.SC.Y.0072.000000T0000Z-131224T1800Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
910 PM CST MON DEC 23 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TUESDAY...

* WINDS...NORTH 19 TO 24 KNOTS WITH HIGHER GUSTS.

* WAVES...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
410 
WHUS74 KMOB 241135
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
535 AM CST TUE DEC 24 2013

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS
OF ALABAMA AND NORTHWEST FLORIDA OUT 60 NM UNTIL 6 PM CST
TODAY...

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL COASTAL BAYS AND
SOUNDS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE UNTIL NOON CST
TODAY...

.A STRONG OFFSHORE FLOW WILL PREVAIL OVER THE MARINE AREA THROUGH
THIS AFTERNOON AS HIGH PRESSURE BUILDS FROM THE CENTRAL PLAINS
STATES TO THE NORTHERN GULF OF MEXICO.

GMZ650-655-670-675-241945-
/O.CON.KMOB.SC.Y.0072.000000T0000Z-131225T0000Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
535 AM CST TUE DEC 24 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...NORTH 20 TO 25 KNOTS WITH HIGHER GUSTS.

* SEAS...SEAS 5 TO 7 FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ630>635-241800-
/O.CON.KMOB.SC.Y.0072.000000T0000Z-131224T1800Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
535 AM CST TUE DEC 24 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...NORTH 20 TO 25 KNOTS THIS MORNING WITH HIGHER GUSTS.

* WAVES...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
912 
WHUS74 KMOB 241729
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1129 AM CST TUE DEC 24 2013

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS
OF ALABAMA AND NORTHWEST FLORIDA OUT 60 NM UNTIL 6 PM CST TODAY...

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR ALL BAYS AND SOUNDS
OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE UNTIL 6 PM CST TODAY...

.A STRONG OFFSHORE FLOW WILL PREVAIL OVER THE MARINE AREA THROUGH
THIS AFTERNOON AS A HIGH BUILDS FROM THE CENTRAL PLAINS STATES TO THE
NORTHERN GULF OF MEXICO. WINDS OVER BAYS AND SOUNDS REMAIN AT SMALL
CRAFT CRITERIA OR ABOVE AND THE SMALL CRAFT ADVISORY HAS BEEN
EXTENDED UNTIL 6PM FOR THOSE AREAS.

GMZ630>635-250000-
/O.EXT.KMOB.SC.Y.0072.000000T0000Z-131225T0000Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
1129 AM CST TUE DEC 24 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...NORTH 20 TO 25 KNOTS WITH HIGHER GUSTS...DIMINISHING TO
  BELOW 20 KNOTS BY THIS EVENING.

* WAVES...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ650-655-670-675-250000-
/O.CON.KMOB.SC.Y.0072.000000T0000Z-131225T0000Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1129 AM CST TUE DEC 24 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...NORTH 20 TO 25 KNOTS WITH HIGHER GUSTS...DIMINISHING TO
  BELOW 20 KNOTS BY THIS EVENING.

* SEAS...SEAS 5 TO 7 FEET WELL OFFSHORE DIMINISHING TO 4 TO 6 FEET
  BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
021 
WHUS74 KMOB 250022 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
622 PM CST TUE DEC 24 2013

...SMALL CRAFT ADVISORY HAS EXPIRED...

.A MODERATE TO STRONG OFFSHORE FLOW WILL CONTINUE OVER THE MARINE
AREA THROUGH EARLY WEDNESDAY MORNING THEN DIMINISH SLOWLY AFTER
SUNRISE.

GMZ630>635-650-655-670-675-250130-
/O.EXP.KMOB.SC.Y.0072.000000T0000Z-131225T0000Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
622 PM CST TUE DEC 24 2013

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 22, 8:46 PM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Dec 22, 8:46 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
846 PM CST SUN DEC 22 2013

.UPDATE...THE FIRST COLD FRONT HAS NOW PUSHED EAST OF THE AREA AND WE
HAVE SAID GOODBYE TO THE 70S. RAIN AND EMBEDDED THUNDER CONTINUES TO
DEVELOP IN THE WAKE OF THE FRONT DUE TO THE AXIS OF THE LONGWAVE
TROUGH REMAINING WELL WEST OF THE AREA AND THE RIGHT ENTRANCE REGION
OF A 175 KT JET PROVIDING UPPER LEVEL DIVERGENCE. THERE ARE TWO MAIN
AREAS OF RAIN...ONE IS IMMEDIATELY IN THE WAKE OF THE FIRST SFC FRONT
WITH ADDITIONAL STORMS POISED TO MOVE INTO THE EASTERN ZONES FROM THE
GULF OF MEXICO. THE SECOND AREA IS FURTHER WEST ACROSS IN THE ZONE OF
STRONGEST 850-700 MB FRONTOGENESIS. THIS AXIS WILL GRADUALLY SHIFT
EAST THROUGH THE NIGHT...WITH RAIN CHANCES DECREASING ACROSS SE MS
EARLY IN THE MORNING. THE BULK OF THE RAIN IS EXPECTED TO BE ALONG
AND EAST OF I-65 BY SUNRISE. A SECONDARY SFC COLD FRONT WILL PUSH
THROUGH THE AREA OVERNIGHT...BRINGING EVEN COOLER AND DRIER AIR INTO
THE REGION.

SINCE MOST OF THE RAIN HAS BEEN LIGHT TO MODERATE IN NATURE...THERE
HAVE BEEN NO SIGNIFICANT FLOODING ISSUES AS ANY HEAVY RAIN HAS NOT
PERSISTED FOR AN EXTENDED DURATION. AS A RESULT...WE CONTEMPLATED
REMOVING THE FLASH FLOOD WATCH. HOWEVER...WITH TWO AREAS OF FOCUS FOR
RAIN OVERNIGHT WITH THE POTENTIAL OF HEAVIER RAIN TO TRAIN OVER THE
SAME AREAS...WILL LEAVE THE WATCH AS IS TO AVOID ANY CONFUSION. IN
ADDITION...2 TO 5 INCHES OF RAIN HAS ALREADY FALLEN OVER A LARGE PART
OF THE REGION. STILL...THE OVERALL FLASH FLOOD THREAT WILL BE
ISOLATED...WITH MINOR NUISANCE FLOODING BEING MORE PREVALENT. IF THE
STRONGER CONVECTIVE ELEMENTS DIMINISH...THEN WE MAY REVISIT THE IDEA
OF DROPPING THE WATCH. WILL CONTINUE TO MONITOR.

UPDATED HOURLY TEMPS/DEWPOINTS TO REFLECT LATEST TRENDS. ALSO
ADJUSTED RAIN CHANCES SLIGHTLY. UPDATE HAS ALREADY BEEN SENT. 34/JFB

&&

.PREV DISCUSSION... /ISSUED 345 PM CST SUN DEC 22 2013/

SHORT TERM [TONIGHT THROUGH MONDAY AFTERNOON]...A VERY MOIST AND
DEEP SOUTHWEST FLOW ALOFT WILL PERSIST OVERNIGHT INTO MONDAY MORNING
AS AN UPPER LONGWAVE TROUGH OVER THE CENTRAL CONUS SPREADS EASTWARD
TOWARD THE MISSISSIPPI RIVER VALLEY. A SURFACE COLD FRONT ACROSS THE
FORECAST AREA EXTENDING FROM GULF SHORES ALABAMA TO ANDALUSIA
ALABAMA WILL CONTINUE TO MOVE SOUTHEAST THIS EVENING...AND OFF THE
NORTHWEST FLORIDA COAST BY MIDNIGHT.

A WIDE BAND OF LIGHT TO MODERATE RAIN WITH EMBEDDED THUNDERSTORMS
WILL MOVE SLOWLY EASTWARD THROUGH MONDAY MORNING ALONG WITH A COLD
FRONT. WILL MAINTAIN THE FLASH FLOOD WATCH ACROSS SW/SC ALABAMA AND
NW FLORIDA THROUGH LATE TONIGHT DUE TO PERSISTENT TRAINING OF RAIN
EXPECTED FOR SOME AREAS. ADDITIONAL RAINFALL AMOUNTS ACROSS THE
WATCH AREA COULD RANGE FROM 2 TO 4 INCHES...ESPECIALLY ALONG AND
EAST OF I-65. A DRIER NORTHERLY WIND FLOW WILL OCCUR MONDAY
AFTERNOON ALONG WITH CLEARING SKIES. IN ADDITION...A HIGH RISK OF
RIP CURRENTS WILL OCCUR ALONG THE AREA BEACHES OF ALABAMA AND
NORTHWEST FLORIDA THROUGH 6 PM THIS EVENING.

LOWS TONIGHT WILL RANGE FROM THE MID 40S NORTHWEST ZONES TO THE MID
50S SOUTHEAST ZONES. HIGH TEMPERATURES MONDAY WILL RANGE THE MID TO
UPPER 50S WEST OF I-65...WITH LOWER 60S EAST OF I-65. /22

LONG TERM [TUESDAY THROUGH SATURDAY]...A MUCH COLDER AND DRIER
AIRMASS WILL REMAIN ACROSS THE AREA THROUGH MUCH OF THE WEEK AS HIGH
PRESSURE BUILDS EASTWARD ACROSS THE TENNESSEE AND OHIO VALLEYS. THE
COLDEST TEMPS WILL BE ON CHRISTMAS MORNING WITH LOWS IN THE LOW 20S
INLAND TO LOW 30S NEAR THE COAST. INLAND AREAS WILL LIKELY SEE
ANOTHER FREEZE BOTH THURSDAY AND FRIDAY MORNINGS BEFORE A MODERATING
TREND STARTS LATE IN THE WEEK AND INTO THE WEEKEND. A WEAK SHORTWAVE
IS FORECAST TO APPROACH THE GULF COAST OVER THE WEEKEND BUT THE
ATMOSPHERE WILL BE TOO DRY TO SUPPORT MUCH MORE THAN AN INCREASE IN
CLOUDS. /13

AVIATION [22.18Z AND 23.00Z KMOB/KBFM/KPNS TAF ISSUANCE]...IFR CIGS
WILL REMAIN PREVALENT ACROSS THE REGION...POSSIBLY OCCASIONALLY
LIFTING TO MVFR NEAR SHRA/TSRA...OVER THE NEXT 24 HOURS. A LINE OF
CONVECTION WILL CONTINUE TO SPREAD EASTWARD ACROSS THE TERMINALS
THROUGH TONIGHT...WITH PERIODS OF HEAVY RAIN...THUNDER...AND
ASSOCIATED IFR/MVFR CONDITIONS. /22

MARINE...A MODERATE NORTHERLY WIND FLOW WILL DEVELOP OVERNIGHT
BEHIND A COLD FRONT MOVING SOUTHEAST ACROSS THE MARINE AREA. A WIDE
BAND OF LIGHT TO MODERATE RAIN WITH EMBEDDED THUNDERSTORMS WILL MOVE
SLOWLY EASTWARD THROUGH MONDAY MORNING ALONG WITH A COLD FRONT. A
MODERATE TO STRONG NORTH TO NORTHEAST WIND FLOW WILL THEN PERSIST
INTO FRIDAY AS STRONG HIGH PRESSURE BUILDS OVER THE SOUTHEAST
STATES. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
     BUTLER...CLARKE...CONECUH...COVINGTON...CRENSHAW...
     ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...MONROE...UPPER
     BALDWIN...UPPER MOBILE...WASHINGTON...WILCOX...

FL...FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Dec 22, 3:56 PM CST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
356 PM CST SUN DEC 22 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-232200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
356 PM CST SUN DEC 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT THROUGH MONDAY AFTERNOON

A SLOW MOVING BAND OF SHOWERS AND THUNDERSTORMS WILL SPREAD EAST
ACROSS SOUTHEAST MISSISSIPPI...SOUTH ALABAMA...AND THE WESTERN
FLORIDA PANHANDLE TONIGHT INTO MONDAY MORNING. THE MAIN THREAT WILL
BE LOCALLY HEAVY RAINFALL AMOUNTS THAT COULD PRODUCE FLASH FLOODING
OF POOR DRAINAGE AREAS AND ALONG SMALL STREAMS AND CREEKS. PERSONS
LIVING NEAR FLOOD PRONE AREAS SHOULD BE ALERT FOR THE POTENTIAL OF
FLOODING THROUGH TONIGHT. THE HEAVIEST RAINFALL TOTALS ARE EXPECTED
TO RANGE FROM 2 TO 4 INCHES...ESPECIALLY ALONG AND EAST OF INTERSTATE
65.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

MUCH COLDER TEMPERATURES EXPECTED FOR THE CHRISTMAS HOLIDAY THROUGH
LATE IN THE WEEK. OVERNIGHT LOW TEMPERATURES WILL FALL INTO THE LOWER
20S FOR SOME INLAND COUNTIES EARLY CHRISTMAS MORNING WITH UPPER 20S
TO LOWER 30S EXPECTED NEAR THE COAST.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED
THROUGH SATURDAY.

GMZ630>635-650-655-670-675-232200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
356 PM CST SUN DEC 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TONIGHT THROUGH MONDAY AFTERNOON

A MODERATE NORTHERLY WIND FLOW WILL DEVELOP OVERNIGHT BEHIND A COLD
FRONT MOVING SOUTHEAST ACROSS THE MARINE AREA. SMALL CRAFT SHOULD
EXERCISE CAUTION.

A FEW STRONG THUNDERSTORMS PRODUCING WINDS GUSTS TO BETWEEN 35 AND
45 KNOTS ARE POSSIBLE POSSIBLE ALONG A PRE-FRONTAL SQUALL LINE THAT
WILL MOVE SLOWLY EAST ACROSS THE COASTAL WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

A MODERATE TO STRONG NORTHERLY WIND FLOW WILL PERSIST INTO FRIDAY
CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 9:04 AM CSTRiver Flood WarningMOBDallas, Monroe, Wilcox59 hr
Dec 23, 9:04 AM CSTRiver Flood WarningMOBClarke, Monroe, Wilcox59 hr
Dec 23, 8:26 AM CSTRiver Flood WarningMOBOkaloosa50 hr

Nearby

Small Craft Advisories in Alabama, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.